MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Catalog Number 54-54501
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.See mdr 1118880-2017-00030 for the second device reported.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the valve was disconnected when the destination package was opened.Follow up communication with the user facility reported: attempted to screw valve down but would not "lock"; a second unit was opened and used; when the physician removed a catheter through the valve the valve "popped off"; the procedure was successful; and there was no impact to the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.The actual device was not returned to the manufacturing facility.Therefore, the investigation was based upon evaluation of the user facility information, and the review of the device history records.A review of the complaint handling database confirmed there have been no previous reports for this part/lot number combination; however, there have been 21 similar reports for this product family in the past three years.A review of the device history record for the reported lot and the ccv sub-assemblies confirmed there were no related issues during manufacturing.Based on the limited product information provided and no return of the complaint sample, no probable root cause could be determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6525834
Report Number1118880-2017-00029
Device Sequence Number13859777
Product Code DYB
UDI-Device Identifier00389701008912
UDI-Public(01)00389701008912(17)190531(10)UP07
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K081046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Catalogue Number54-54501
Device Lot NumberUP07
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1